MAUDE Adverse Event Report: ABBOTT VASCULAR SUPERA SELF-EXPANDING STENT SYSTEM; SELF EXPANDING PERIPHERAL STENT SYSTEM

ABBOTT VASCULAR SUPERA SELF-EXPANDING STENT SYSTEM; SELF EXPANDING PERIPHERAL STENT SYSTEM
Model Number S-50-080-120-P6
Medical Device Problem Codes Mechanical Jam (2983); Activation Failure (3270)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/13/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device will not be returned for evaluation, the device was reportedly discarded.Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.
 
Event or Problem Description
It was reported that the procedure was to treat a de novo and moderately calcified chronic total occlusion in the superficial femoral artery (sfa).Atherectomy was not performed.Pre-dilatation was performed using a 5mm non-abbott balloon dilatation catheter pressurized at 20 atmospheres for 60 seconds.The 5.0x80mm supera self expanding stent system (sess) reached the distal part of the lesion and during deployment, resistance was felt with the thumbslide.The stent partially deployed, however, it was easily retrieved on the sess.Another 5.5x120mm supera sess was implanted at the distal part of the lesion and non-abbott stent at the proximal part of the lesion.After the procedure, the patient took a sudden turn for the worse and died.It is the physician¿s opinion that the death was not related to the supera device or the procedure and was related to a primary disease.No additional information was provided.
 
Additional Manufacturer Narrative
The device was not returned for analysis.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history identified no other incidents from this lot.It is possible that the distal sheath of the delivery system was entrapped or bent in the anatomy such that the ratchet was unable to properly engage the stent resulting in reported mechanical jam (resistance felt with the thumbslide) and the reported activation failure/ deployment failure; however, this could not be confirmed.The investigation was unable to determine a conclusive cause for the reported difficulties.Additionally, a conclusive cause for the reported death cannot be determined.However, based on the reported information, the reported death is not related to the device or the procedure.
 
Additional Manufacturer Narrative
Nana.
 
Event or Problem Description
Subsequent to the initially filed report the following information was provided: the patient had a pre-existing malignancy.Unrelated endovascular treatment (evt) was needed and performed.Three to four hours after the procedure, the patient died of blood poisoning that was due to primary disease.Per the physician¿s opinion, the evt and the supera were not related with the patient death.No additional information was provided.

Brand Name
SUPERA SELF-EXPANDING STENT SYSTEM
Common Device Name
SELF EXPANDING PERIPHERAL STENT SYSTEM
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
MDR Report Key12544369
Report Number2024168-2021-08711
Device Sequence Number17436741
Product Code NIP
UDI-Device Identifier08717648211751
UDI-Public08717648211751
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
P120020
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/12/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2022
Device Model NumberS-50-080-120-P6
Device Catalogue NumberS-50-080-120-P6
Device Lot Number0101461
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 09/14/2021
Supplement Date Received by Manufacturer10/04/2021
10/11/2021
Initial Report FDA Received Date09/28/2021
Supplement Report FDA Received Date10/06/2021
10/12/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1